MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD SHORTQUICK-RELEASE DRILL; BIT, DRILL

ZIMMER BIOMET, INC. VANGUARD SHORTQUICK-RELEASE DRILL; BIT, DRILL
Catalog Number 32-486259
Medical Device Problem Codes Fracture (1260); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign: japan.H6: proposed component code: mechanical (g04) - drill.The product has been received by zimmer biomet and the investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a total knee procedure, the quick release drill fractured.There was no patient impact and no adverse events have been reported as a result of the malfunction.It was reported that all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d4; g3; h2; h3; h4; h6; h10; h11.Visual examination of the returned drill identified signs of use (scuffs) and confirmed the reported event that a drill pin had broken inside the drill.A piece of the fractured drill pin remained lodged inside the drill, and not all pieces of the fractured pin were returned.Dimensional analysis of the drill determined that the product, where measured, was conforming to print specifications.The device history record was reviewed and no discrepancies relevant to the reported event were found.Investigation results concluded that the root cause of the reported event has been identified as not device related as the returned drill meets specification and only exhibits scuffs from use.Complaint sample was evaluated and the reported event was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; d10; g3; h2; h3; h6; h11.D10: medical product: unknown drill pin: catalog#ni, lot#ni.The product has been received by zimmer biomet and the investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a total knee procedure, the quick release drill fractured.A fractured fragment of a drill pin remains lodged in the quick release drill.There was no patient impact and no adverse events have been reported as a result of the malfunction.It was reported that all available information has been provided.

Brand Name
VANGUARD SHORTQUICK-RELEASE DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23179540
Report Number0001825034-2025-03043
Device Sequence Number21097999
Product Code HTW
UDI-Device Identifier00887868494758
UDI-Public(01)00887868494758(11)220909(10)ZB7318545
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32-486259
Device Lot NumberZB7318545
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/25/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer12/03/2025
01/06/2026
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date12/08/2025
01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexUnknown